Alert archive / Illinois / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 9, NWS Chicago, IL

May 2, 2018DeKalb County, Lee County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at May 2, 2018, 5:57 PM CDT for DeKalb County, Lee County, Illinois. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2018, 5:57 PM CDT (22:57 UTC)
Expired
May 2, 2018, 6:45 PM CDT
In force
48 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties DeKalb County, IL, Lee County, IL

The radar

The Chicago radar (KLOT), 76 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 6:00 PM CDTHAIL 1West Brooklyn, ILMAINLY DIME TO NICKEL SIZE HAIL, BUT ONE QUARTER SIZE STONE.
May 2, 6:16 PM CDTHAIL 1.75Lee, ILSOCIAL MEDIA REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 3:56 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1837 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

892 
WUUS53 KLOT 022257
SVRLOT
ILC037-103-022345-
/O.NEW.KLOT.SV.W.0009.180502T2257Z-180502T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville Il
557 PM CDT WED MAY 2 2018

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lee County in north central Illinois...
  Southwestern De Kalb County in north central Illinois...

* Until 645 PM CDT

* At 556 PM CDT, a severe thunderstorm was located 8 miles east of
  Amboy, or 9 miles north of Mendota, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Shabbona, Somonauk, Waterman, Malta, Paw Paw, Sublette, Lee,
  Compton, Steward and West Brooklyn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4189 8895 4189 8894 4190 8894 4196 8883
      4163 8869 4163 8890 4164 8923 4172 8927
TIME...MOT...LOC 2256Z 249DEG 31KT 4168 8916 

HAIL...1.00IN
WIND...60MPH
 
$$

BMD
4 follow-up statements
960 
WWUS53 KLOT 022311
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville Il
611 PM CDT WED MAY 2 2018

ILC037-103-022345-
/O.CON.KLOT.SV.W.0009.000000T0000Z-180502T2345Z/
Lee IL-De Kalb IL-
611 PM CDT WED MAY 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL LEE AND SOUTHWESTERN DE KALB COUNTIES...

At 610 PM CDT, a severe thunderstorm was located over Paw Paw, or
near Shabbona, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Shabbona, Waterman, Malta, Paw Paw and Lee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4189 8895 4189 8894 4190 8894 4196 8883
      4167 8871 4168 8905 4177 8913
TIME...MOT...LOC 2310Z 249DEG 31KT 4173 8900 

HAIL...1.00IN
WIND...60MPH
 
$$

BMD
142 
WWUS53 KLOT 022316
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville Il
616 PM CDT WED MAY 2 2018

ILC037-103-022345-
/O.CON.KLOT.SV.W.0009.000000T0000Z-180502T2345Z/
Lee IL-De Kalb IL-
616 PM CDT WED MAY 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL LEE AND SOUTHWESTERN DE KALB COUNTIES...

At 616 PM CDT, a severe thunderstorm was located near Shabbona,
moving northeast at 40 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Shabbona, Waterman, Malta and Lee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4189 8895 4189 8894 4190 8894 4196 8883
      4167 8871 4170 8903 4179 8909
TIME...MOT...LOC 2316Z 243DEG 34KT 4179 8895 

HAIL...1.75IN
WIND...60MPH
 
$$

BMD
242 
WWUS53 KLOT 022332
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville Il
632 PM CDT WED MAY 2 2018

ILC103-022342-
/O.CAN.KLOT.SV.W.0009.000000T0000Z-180502T2345Z/
Lee IL-
632 PM CDT WED MAY 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
north central Illinois.

LAT...LON 4178 8876 4178 8894 4190 8894 4196 8883
TIME...MOT...LOC 2332Z 249DEG 31KT 4184 8878 

$$

ILC037-022345-
/O.CON.KLOT.SV.W.0009.000000T0000Z-180502T2345Z/
De Kalb IL-
632 PM CDT WED MAY 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WEST CENTRAL DE KALB COUNTY...

At 632 PM CDT, a severe thunderstorm was located near Waterman, or 7
miles northeast of Shabbona, moving east at 35 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Malta and Lee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4178 8876 4178 8894 4190 8894 4196 8883
TIME...MOT...LOC 2332Z 249DEG 31KT 4184 8878 

HAIL...1.75IN
WIND...60MPH
 
$$

BMD
618 
WWUS53 KLOT 022342
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville Il
642 PM CDT WED MAY 2 2018

ILC037-022352-
/O.EXP.KLOT.SV.W.0009.000000T0000Z-180502T2345Z/
De Kalb IL-
642 PM CDT WED MAY 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DE KALB COUNTY
WILL EXPIRE AT 645 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
north central Illinois.

LAT...LON 4178 8876 4178 8894 4190 8894 4196 8883
TIME...MOT...LOC 2342Z 249DEG 31KT 4187 8869 

$$

BMD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 5:40 PM CDT, 17 minutes earlier.

Area forecast discussion, May 2, 5:40 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
540 PM CDT Wed May 2 2018

.MESOSCALE DISCUSSION...
538 PM CDT

Clusters of strong to severe storms are expected to continue
across much of the CWA into mid-evening. The first cluster of
storms that produced several severe weather reports across
northeast Illinois will continue to exit to the east over the
next half hour. Rapid clearing behind the initial cluster of
storms has allowed for quick recovery of the environment across
the west half of the CWA while mid-60s dew points advect
northward. Near-term guidance continues to indicate that these
storms will attempt to congeal into a more organized linear mode
before clearing the north half of the CWA by late evening.

Kluber

&&

.SHORT TERM...
252 PM CDT

Through Thursday...

Active weather expected over the next 24 hours, with the
potential for a few strong to possibly severe thunderstorms late
this afternoon through the evening.

Gulf moisture is finally arriving across the area as dew points
range from the mid and upper 50s north to the low 60s south.
Clearing behind an MCV this morning allowed for a period of mostly
sunny skies, pushing temps into the mid 80s for much of the area.
With the slowly rising dew points, this should push MLCAPE values
over 1000j/kg.

Convection has recently initiated west of I-39 over the past hour
in response to weak WAA ahead of a surface boundary across IA.
Short-term model guidance has been latching on to this trend since
this morning. Expect scattered coverage to spread NE across the
rest of the CWA over the next several hours. A few of these storms
could be strong, with small hail and gusty winds possible.

Near-term guidance also supports convection currently initiating
over eastern IA to try to congeal into several storm clusters that
will shift eastward across the central CWA during the early
evening hours. Have lower confidence on this evolution given the
lack of large scale forcing and a stronger cap this far east.
However, with modest instability and effective shear of 35-40kts,
isolated severe storms with large hail and strong winds will be
possible.

Beyond this evening, the forecast becomes quite muddled as it
hinges on the evolution of convection this evening and an
associated development cold pool/surface boundary. Showers and
some thunder associated from a convective complex over KS this
evening should reach the region late tonight. Model trends have
been to shift this activity farther south with each subsequent run
as this evening's convection across the area pushes an outflow
boundary as far south as the southern CWA.

With the lack of any notable forcing and minimal instability,
conditions Thursday morning into the mid afternoon should be
mostly dry. Isolated to scattered convection will the initiate
along the aforementioned outflow boundary late Thursday afternoon.
Again, where this convection occurs will depend on the location of
the boundary.

Kluber

&&

.LONG TERM...
225 PM CDT

Thursday night through Wednesday...

A stretch of normal to above normal warmth is expected within the
extended time frame, with only a couple chances for showers and
thunderstorms.

Thursday night, showers and thunderstorms will be ongoing as an
area of low pressure lifts into the western Great Lakes and a
trailing cold front sweeps across northern Illinois and northwest
Indiana. Precipitation chances wind down in the wake of the front
as high pressure builds over the region for Friday. Does appear
northwest gradient should weaken enough during the afternoon to
turn a lake breeze into especially the southern half of the
Chicago metro area which will limit highs in the 60s. Inland,
expect temps to warm into the 70s.

Zonal upper flow to start of the weekend will become increasingly
amplified as a series of shortwaves carve out a trough that sets
up from the central Great Lakes into New England. A modest
surface reflection will move from the Upper Midwest Saturday and
across the Great Lakes over the weekend. A trailing cold front
will push south across the local area Saturday night into early
Sunday and could bring widely scattered showers/thunderstorms.
Unfavorable diurnal timing of fropa and upper level support
focused well to our north should help keep precipitation coverage
and intensity in check for northern Illinois and northwest
Indiana.

Broad high pressure will build into the Upper Midwest Sunday and
spread into the Ohio Valley through Tuesday. Should bring several
days of nice weather, though north flow Sunday and Monday will
moderate temperatures. Onshore flow will hold temps in the 50s to
low 60s near the lake while inland temps should still top out near
70F. Fair weather continues into midweek, and expect a gradual
warming trend as southwest flow returns behind the ridge axis.

BMD

&&

.AVIATION...
For the 18Z TAFs...

Some notable changes made to the forecast with this issuance as
observation and model trends are favoring a more focused period of
precip late this afternoon into mid evening across northern IL, with
a second round late tonight across most of the area. TS appears more
likely with the first round generally between 23-02Z at ORD/MDW.
There exists a small chance of hail with these thunderstorms. For
the overnight precip, thunder chances are beginning to look fairly
low as better convection remains south of the terminals. A broken
MVFR cloud deck is expected after precip diminish Thursday morning,
and may persist through most of the day.

Kluber

&&

.MARINE...
225 PM CDT

A quasi-stationary frontal trough will remain draped over Lake
Michigan through much of the remainder of the week. The front
extends from the Texas Panhandle across Lake Michigan to the
Canadian Maritimes this afternoon. It will very gradually sag
south through midday Thursday. Generally north to northeast
winds will be in place north of the boundary and south to
southwest winds in place to the south. Light flow will be in place
near the frontal trough. Low pressure will develop along the
front over the central Plains this evening and tonight and lift to
central Lake Michigan late Thursday night into early Friday.
Northwest to west winds will overspread the lake in the wake of
the low Friday and Saturday.

BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 2, 4:06 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
406 PM CDT Wed May 2 2018

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
032115-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
406 PM CDT Wed May 2 2018 /506 PM EDT Wed May 2 2018/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR North Central Illinois...
Northeast Illinois AND Northwest Indiana.

.DAY ONE...Tonight.

WEATHER HAZARDS EXPECTED:
  Elevated Thunderstorm Risk...with an associated:
      Limited Tornado Risk.
      Elevated Hail Risk...up to quarter size.
      Elevated Thunderstorm Wind Damage Risk...up to 65 MPH.
  Elevated Flooding Risk.

DISCUSSION:

Multiple rounds of thunderstorms are expected through tonight as
as a slow moving cold front approaches from the northwest. Some
storms could be severe with the capability of producing damaging
winds and large hail through this evening. The severe threat
should gradually diminish with time and eastward extent overnight.
Locally heavy rainfall amounts, in excess of an inch, are
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Elevated Flooding Risk.
  Elevated Severe Thunderstorm Risk.
Friday through Sunday...
  Limited Thunderstorm Risk.

DISCUSSION:

Isolated to scattered thunderstorms may occur at times during the
day Thursday, though the best focus for potentially strong to
severe thunderstorms will be from late Thursday afternoon into the
overnight hours of Thursday night. Damaging winds, large hail and
locally heavy rainfall will be possible with these storms.
Thunderstorms will end from northwest to southeast Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed through mid evening.

GENERAL STORM MOTION OF THE DAY:

Moving to the northeast at 45 MPH.

&&

LMZ740>745-032115-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
406 PM CDT Wed May 2 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR the Illinois nearshore
waters of Lake Michigan AND the Indiana nearshore waters of Lake
Michigan.

.DAY ONE...Tonight.

  Elevated Thunderstorm Risk.

 Some thunderstorms through this evening will be capable of
 producing wind gusts of 34 knots or greater and small hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Limited Thunderstorm Risk.
  Hazardous Conditions for Small Craft are possible.
Friday through Sunday...
  Limited Thunderstorm Risk.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-032115-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
406 PM CDT Wed May 2 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR the open waters of Lake
Michigan.

.DAY ONE...Tonight.

  Elevated Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday through Sunday...
  Limited Thunderstorm Risk.

&&

JEE

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, May 2, 4:47 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
447 PM CDT WED MAY 2 2018

ILZ014-022200-
Cook IL-
447 PM CDT WED MAY 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COOK COUNTY UNTIL
500 PM CDT...

At 446 PM CDT, Doppler radar was tracking a strong thunderstorm over
Summit, moving east at 30 mph.

Isolated wind gusts of 45 to 50 mph will be possible with this storm.

Locations impacted include...
Chicago, Cicero, Oak Lawn, Berwyn, Brookfield, La Grange, Justice,
Summit, Lyons, Riverside, Stickney, Willow Springs, Midway Airport,
Burbank, Evergreen Park, Chicago Ridge, Hickory Hills, North
Riverside, Countryside and Merrionette Park.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Illinois.

LAT...LON 4173 8788 4184 8786 4186 8765 4167 8764
TIME...MOT...LOC 2146Z 278DEG 28KT 4178 8781

BIRK
Local storm report, May 2, 4:57 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
457 PM CDT WED MAY 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TSTM WND GST     MIDWAY AIRPORT          41.78N 87.75W
05/02/2018  M67 MPH          COOK               IL   ASOS

            58 KNOT GUST.

&&

RC
Local storm report, May 2, 4:58 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
458 PM CDT WED MAY 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             MIDWAY AIRPORT          41.78N 87.75W
05/02/2018  E1.00 INCH       COOK               IL   PUBLIC

            REPORTED BY SOUTHWEST AIRLINES EMPLOYEE.

&&

RC
Local storm report, May 2, 5:04 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 PM CDT WED MAY 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     6 SW PLAINFIELD         41.55N 88.29W
05/02/2018                   KENDALL            IL   NWS EMPLOYEE

            LARGE TREE BRANCH BROKEN. REPORTED BY OFF DUTY NWS
            EMPLOYEE. TIME ESTIMATED.

&&

RC
Local storm report, May 2, 5:29 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
529 PM CDT WED MAY 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             SUMMIT                  41.78N 87.82W
05/02/2018  E1.00 INCH       COOK               IL   PUBLIC

            REPORT VIA TWITTER

0445 PM     TSTM WND DMG     CREST HILL              41.57N 88.11W
05/02/2018                   WILL               IL   TRAINED SPOTTER

            A COUPLE TREE LIMBS TWO INCHES IN DIAMETER DOWN AND PEA
            SIZE HAIL

0515 PM     HAIL             BOURBONNAIS             41.16N 87.88W
05/02/2018  M1.00 INCH       KANKAKEE           IL   TRAINED SPOTTER

            QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

&&

JEE
Special weather statement, May 2, 5:42 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
542 PM CDT WED MAY 2 2018

INZ001-022300-
Lake IN-
542 PM CDT WED MAY 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAKE COUNTY UNTIL 600 PM
CDT...

At 542 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lowell, moving east at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Crown Point, Cedar Lake, Lowell, Winfield, Lake Dalecarlia and
Schneider.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Illinois...and northwestern Indiana.

LAT...LON 4122 8728 4122 8729 4118 8733 4118 8737
      4117 8753 4138 8752 4139 8726
TIME...MOT...LOC 2242Z 261DEG 34KT 4127 8746

BIRK

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:42 PM CDTSpecial Weather StatementLOTKendall33 min
May 2, 4:22 PM CDTSpecial Weather StatementLOTLake23 min
May 2, 4:27 PM CDTSpecial Weather StatementLOTKendall33 min
May 2, 4:28 PM CDTSpecial Weather StatementLOTKendall32 min
May 2, 4:35 PM CDTSevere Thunderstorm WarningLOTDuPage, Will25 min
May 2, 4:43 PM CDTSpecial Marine WarningLOT47 min
May 2, 4:47 PM CDTSpecial Weather StatementLOTCook13 min
May 2, 4:51 PM CDTSevere Thunderstorm WarningLOTCook24 min
May 2, 4:55 PM CDTSpecial Marine WarningLOT35 min
May 2, 4:58 PM CDTSevere Thunderstorm WarningLOTCook, Will32 min
May 2, 5:02 PM CDTSevere Thunderstorm WarningLOTKankakee43 min
May 2, 5:17 PM CDTSevere Thunderstorm WarningLOTOgle, Winnebago43 min
May 2, 5:46 PM CDTSevere Thunderstorm WarningLOTBoone, Ogle, Winnebago44 min
May 2, 5:53 PM CDTSevere Thunderstorm WarningLOTOgle52 min
May 2, 6:20 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Kane, McHenry40 min
May 2, 6:28 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane47 min
May 2, 6:34 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Ogle41 min
May 2, 6:34 PM CDTSevere Thunderstorm WarningLOTLee, Ogle41 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.